MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during angioplasty, a a cxi support catheter separated.The device was flushed from the hub, removed from the holder, then advanced over another manufacturer's wire guide and through another manufacturer's sheath.Upon reaching the distal superficial femoral artery, the lesion was totally occluded.The user felt resistance to continued advancement and removed the device, noticing that the hub had detached.A new device of the same type was used to complete the procedure successfully.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects.Upon inspection of the returned device, the shaft of the device was separated within the hub.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during angioplasty, a a cxi support catheter separated.The device was flushed from the hub, removed from the holder, then advanced over another manufacturer's wire guide and through another manufacturer's sheath.Upon reaching the distal superficial femoral artery, the lesion was totally occluded.The user felt resistance to continued advancement and removed the device, noticing that the hub had detached.A new device of the same type was used to complete the procedure successfully.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One used cxi-2.6-18-150-p-ns-ang was returned for investigation.The device was received with the hub and strain relief separated.The hub was separated from the catheter.Part of the catheter remained in the hub.There was twisting of the shaft material (approximately 6mm) from the point of separation.The wire braid was exposed from the distal end of the hub (where it separated from the catheter shaft).A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, ¿the catheter should not be advanced through and area of resistance unless the source of the resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ based on the available information, cook has concluded that the patient¿s anatomy was responsible for the device failure.The sfa lesion was noted to be totally occluded, and the catheter twisting damage near the separation point provides evidence of the resistance encountered before the separation failure.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14940056
Report Number1820334-2022-01164
Device Sequence Number12310953
Product Code KRA
UDI-Device Identifier00827002500037
UDI-Public(01)00827002500037(17)250125(10)14495730
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model NumberG50003
Device Catalogue NumberCXI-2.6-18-150-P-NS-ANG
Device Lot Number14495730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR X 45CM FORTRESS SHEATH; ASAHI 0.018" WIRE GUIDE
Patient SexMale